Alert archive / Montana / Winter Storm Warnings in 2020

Winter Storm Warning 7, NWS Great Falls, MT

March 31, 2020

NWS Great Falls, MT issued this winter storm warning at Mar 31, 2020, 2:14 PM MDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2020, 2:14 PM MDT (20:14 UTC)
Expired
Apr 1, 2020, 12:00 PM MDT
In force
22 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

098 
WWUS45 KTFX 312014
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
214 PM MDT Tue Mar 31 2020

MTZ050-010300-
/O.UPG.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
/O.NEW.KTFX.WS.W.0007.200331T2014Z-200401T1800Z/
Judith Basin-
Including Raynesford, Stanford, and Hobson
214 PM MDT Tue Mar 31 2020

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 6
  inches. Winds gusting to 40 mph. 

* WHERE...Judith Basin.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel will be very difficult or impossible at times,
  especially this evening into the overnight. Areas of blowing and
  drifting snow will significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ047-051-010300-
/O.UPG.KTFX.WW.Y.0027.200401T0000Z-200401T1800Z/
/O.NEW.KTFX.WS.W.0007.200331T2014Z-200401T1800Z/
Blaine-Fergus-
Including Chinook, Harlem, Hays, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
214 PM MDT Tue Mar 31 2020

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 10
  inches with isolated higher amounts to 15 inches expected,
  especially through Fergus County and Blaine County south of the
  Milk River Valley. Lighter accumulations of 3 to 6 inches 
  expected from the Milk River Valley north. 

* WHERE...Blaine and Fergus.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel will be very difficult or impossible at times,
  especially this evening into the overnight. Areas of blowing and
  drifting snow will significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ010-044>046-049-010300-
/O.EXB.KTFX.WW.Y.0026.200331T2014Z-200401T1200Z/
Eastern Glacier-Toole-Liberty-Eastern Pondera-Eastern Teton-
Including Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, 
Conrad, Fairfield, and Dutton
214 PM MDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Eastern Glacier, Toole, Liberty, Eastern Pondera and 
  Eastern Teton.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Travel could be very difficult. Plan on slippery 
  road conditions. Patchy blowing snow could significantly 
  reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ012-054-010300-
/O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Cascade-Meagher-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Martinsdale, and White Sulphur Springs
214 PM MDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...

* WHAT...Snow occurring. Additional snow accumulations of 1 to 3
  inches. Higher accumulations up to 6 inches in the mountains
  expected. Winds gusting as high as 30 mph. 

* WHERE...Meagher, Judith Basin and Cascade.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. Plan on slippery road
  conditions. Patchy blowing and drifting snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ008-015-052-055-010300-
/O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Beaverhead-Madison-Jefferson-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River,
Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, West Yellowstone, Battle Ridge Pass, 
Bozeman Pass, and Targhee Pass
214 PM MDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...

* WHAT...Snow occurring. Additional snow accumulations of up to 
  4 inches. Winds gusting as high as 40 mph.

* WHERE...Beaverhead, Jefferson, Gallatin and Madison.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. Plan on slippery 
  road conditions. Patchy blowing snow could significantly 
  reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ011-013-010300-
/O.CON.KTFX.WW.Y.0027.200401T0000Z-200401T1800Z/
Hill-Chouteau-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
and Big Sandy
214 PM MDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON MDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches.
  Higher accumulations to 10 inches toward the Bears Paw Mountains
  and far eastern Choteau County expected. 

* WHERE...Hill and Choteau.

* WHEN...From 6 PM this evening to noon MDT Wednesday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing and
  drifting snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ009-014-048-010300-
/O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Northern Rocky Mountain Front-
Central and Southern Lewis and Clark-
Southern Rocky Mountain Front-
Including Logan Pass, Helena, Flesher Pass, and Rogers Pass
214 PM MDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY ABOVE 4500 FEET...

* WHAT...Snow occurring above 4500 feet. Additional snow
  accumulations of 3 to 5 inches. Higher accumulations toward the
  mountains of 5 to 8 inches. Winds gusting as high as 40 mph.

* WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain 
  Front and Central and Southern Lewis and Clark.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The cold wind chills as 
  low as 20 below zero could cause frostbite on exposed skin in 
  as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/greatfalls
3 follow-up statements
581 
WWUS45 KTFX 010223
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
823 PM MDT Tue Mar 31 2020

MTZ011-013-011430-
/O.UPG.KTFX.WW.Y.0027.000000T0000Z-200401T1800Z/
/O.EXA.KTFX.WS.W.0007.000000T0000Z-200401T1800Z/
Hill-Chouteau-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
and Big Sandy
823 PM MDT Tue Mar 31 2020

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT WEDNESDAY...

* WHAT...Heavy snow occurring. Additional snow accumulations of 2
  to 5 inches. Winds gusting to 35 mph.

* WHERE...Hill and Chouteau.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel will be very difficult or impossible at times,
  especially this evening into the overnight. Areas of blowing and
  drifting snow will significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ047-050-051-011430-
/O.CON.KTFX.WS.W.0007.000000T0000Z-200401T1800Z/
Blaine-Judith Basin-Fergus-
Including Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
823 PM MDT Tue Mar 31 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...

* WHAT...Heavy snow occurring. Additional snow accumulations of 4
  to 8 inches with isolated higher amounts up to 12 inches
  expected, especially through Fergus County and Blaine County
  south of the Milk River Valley. Lighter accumulations of 2 to 5
  inches expected from the Milk River Valley north.

* WHERE...Judith Basin, Fergus and Blaine.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel will be very difficult or impossible at times,
  especially this evening into the overnight. Areas of blowing and
  drifting snow will significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ053-011430-
/O.EXA.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Broadwater-
Including Toston, Townsend, and Winston
823 PM MDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT WEDNESDAY...

* WHAT...Snow occurring. Additional snow accumulations of up to 3 
  inches.

* WHERE...Broadwater.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. Plan on slippery road
  conditions. Patchy blowing snow could significantly reduce
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ009-014-048-011430-
/O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Northern Rocky Mountain Front-
Central and Southern Lewis and Clark-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Helena, 
Flesher Pass, Rogers Pass, Bynum, Choteau, and Augusta
823 PM MDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...

* WHAT...Snow occurring. Additional snow accumulations of 2 to 4
  inches. Higher accumulations toward the mountains of an
  additional 4 to 6 inches. Winds gusting as high as 30 mph.

* WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain 
  Front and Central and Southern Lewis and Clark.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The cold wind chills as
  low as 20 below zero could cause frostbite on exposed skin in as
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ012-054-011430-
/O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Cascade-Meagher-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Martinsdale, and White Sulphur Springs
823 PM MDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...

* WHAT...Snow occurring. Additional snow accumulations of 1 to 3 
  inches. Higher accumulations up to 6 inches in the mountains
  expected. Winds gusting as high as 30 mph.

* WHERE...Meagher and Cascade.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. Plan on slippery road
  conditions. Patchy blowing and drifting snow could significantly
  reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ010-044>046-049-011200-
/O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1200Z/
Eastern Glacier-Toole-Liberty-Eastern Pondera-Eastern Teton-
Including Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, 
Conrad, Fairfield, and Dutton
823 PM MDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

* WHAT...Snow occurring. Additional snow accumulations of up to 3 
  inches.

* WHERE...Eastern Teton, Liberty, Toole, Eastern Pondera and 
  Eastern Glacier.

* WHEN...Until 6 AM MDT Wednesday.

* IMPACTS...Travel could be very difficult. Plan on slippery road
  conditions. Patchy blowing snow could significantly reduce
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ008-015-052-055-011430-
/O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Beaverhead-Madison-Jefferson-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River,
Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, West Yellowstone, Battle Ridge Pass, 
Bozeman Pass, and Targhee Pass
823 PM MDT Tue Mar 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY...

* WHAT...Snow occurring. Additional snow accumulations of up to 3 
  inches. Winds gusting as high as 35 mph.

* WHERE...Gallatin, Jefferson, Beaverhead and Madison.

* WHEN...Until noon MDT Wednesday.

* IMPACTS...Travel could be very difficult. Plan on slippery road
  conditions. Patchy blowing snow could significantly reduce
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1. 

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

http://www.weather.gov/greatfalls
527 
WWUS45 KTFX 010944
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
344 AM MDT Wed Apr 1 2020

MTZ010-044>046-049-011045-
/O.CAN.KTFX.WW.Y.0026.000000T0000Z-200401T1200Z/
Eastern Glacier-Toole-Liberty-Eastern Pondera-Eastern Teton-
344 AM MDT Wed Apr 1 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Widespread accumulating snow has tapered off, leaving only a few
areas of light snow. As a result, the Winter Weather Advisory has
been cancelled.

$$

MTZ011-013-047-050-051-011800-
/O.CON.KTFX.WS.W.0007.000000T0000Z-200401T1800Z/
Hill-Chouteau-Blaine-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
344 AM MDT Wed Apr 1 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Heavy snow occurring. Additional snow accumulations of 
  1 to 3 inches.

* WHERE...Judith Basin, Fergus, Blaine, Chouteau and Hill.

* WHEN...Until noon MDT today.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ009-014-048-011800-
/O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Northern Rocky Mountain Front-
Central and Southern Lewis and Clark-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Helena, 
Flesher Pass, Rogers Pass, Bynum, Choteau, and Augusta
344 AM MDT Wed Apr 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* WHAT...Snow occurring. Additional snow accumulations of up to 
  one inch.

* WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain 
  Front and Central and Southern Lewis and Clark.

* WHEN...Until noon MDT today.

* IMPACTS...Plan on slippery road conditions. The cold wind 
  chills as low as 20 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ012-054-011800-
/O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Cascade-Meagher-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Martinsdale, and White Sulphur Springs
344 AM MDT Wed Apr 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* WHAT...Snow occurring. Additional snow accumulations of up to 
  one inch.

* WHERE...Meagher and Cascade.

* WHEN...Until noon MDT today.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

MTZ008-015-052-053-055-011800-
/O.CON.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Beaverhead-Madison-Jefferson-Broadwater-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River,
Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Winston, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
344 AM MDT Wed Apr 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* WHAT...Snow occurring. Additional snow accumulations of up to 
  one inch.

* WHERE...Gallatin, Beaverhead, Jefferson, Broadwater and 
  Madison.

* WHEN...Until noon MDT today.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

To see a graphical representation of the degree of stress on
young livestock, please visit our webpage and select Local
Programs, then Cold Air Advisory for Newborn Livestock.

&&

$$

http://www.weather.gov/greatfalls
478 
WWUS45 KTFX 011734
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
1134 AM MDT Wed Apr 1 2020

MTZ011-013-047-050-051-011845-
/O.EXP.KTFX.WS.W.0007.000000T0000Z-200401T1800Z/
Hill-Chouteau-Blaine-Judith Basin-Fergus-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, 
Lewistown, Winifred, Lewistown Divide, and Grass Range
1134 AM MDT Wed Apr 1 2020

...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY...

The storm system that brought snow to the region last night has
exited the area. Periods of light snow or flurries are possible 
through much of this afternoon but little or no additional snow 
accumulation is expected. 

$$

MTZ009-014-048-011845-
/O.EXP.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Northern Rocky Mountain Front-
Central and Southern Lewis and Clark-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Helena, 
Flesher Pass, Rogers Pass, Bynum, Choteau, and Augusta
1134 AM MDT Wed Apr 1 2020

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY...

The storm system that brought snow to the region last night has
exited the area. Periods of light snow or flurries are possible 
through much of this afternoon but little or no additional snow 
accumulation is expected. 

$$

MTZ012-054-011845-
/O.EXP.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Cascade-Meagher-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Martinsdale, and White Sulphur Springs
1134 AM MDT Wed Apr 1 2020

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY...

The storm system that brought snow to the region last night has
exited the area. Periods of light snow or flurries are possible 
through much of this afternoon but little or no additional snow 
accumulation is expected. 

$$

MTZ008-015-052-053-055-011845-
/O.EXP.KTFX.WW.Y.0026.000000T0000Z-200401T1800Z/
Beaverhead-Madison-Jefferson-Broadwater-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River,
Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Winston, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
1134 AM MDT Wed Apr 1 2020

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY...

The storm system that brought snow to the region last night has
exited the area. Periods of light snow or flurries are possible 
through much of this afternoon but little or no additional snow 
accumulation is expected. 

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 31, 11:05 AM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Mar 31, 11:05 AM MDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1105 AM MDT Tue Mar 31 2020

...Updated Aviation Discussion...

.UPDATE...

Made updates to provide better spatial and temporal resolution
with regards to the cold front passage this morning through this
evening using hi-res model data. Also lowered temperatures
further from previous shifts through Wednesday night/Thursday
morning closer in line with a consensus of MOS guidance. Model
guidance continues to hone in on areas near/around Fergus County
in central Montana and nearby adjacent areas for the potential for
up to 6 inches or so with this upcoming system tonight into
Wednesday morning. Additionally, will continue to contemplate
expanding the Winter Weather Advisory to include the remainder of
north-central Montana.

&&

.SYNOPSIS...

Colder air moves into the region today as a Canadian cold front
pushes southward through North Central Montana. Snow will continue
to affect the mountains with lower elevation snows developing by
this evening and continuing into Wednesday. Isolated to scattered
showers are expected Thursday and Friday, with below normal
temperatures continuing.

&&

.AVIATION...
Updated 1105 AM MDT Tue Mar 31 2020 (31/18Z TAF Period)

Much of southwest and central MT lies in a brief lull in snow
activity early this afternoon but scattered to numerous snow showers
can be expected to develop late this afternoon and continue
overnight with widespread mountain obscurations. A strong cold front
will push south across the area from north to south, starting before
21z at KCTB and reaching KGTF around 23z-00z. Behind the front,
expect low clouds and areas of light snow to produce IFR/MVFR
conditions at times. By evening, widespread snow and low clouds
producing LIFR/IFR conditions will prevail and continue into
Wednesday morning.

&&

.PREV DISCUSSION...
/ISSUED 530 AM MDT Tue Mar 31 2020/

Breezy conditions and partly to mostly cloudy skies prevail
across North Central Montana early this morning. However, a
Canadian cold front currently on the border pushes southward
through the day bringing much colder temperatures, low clouds, and
areas of light snow. Widespread snow develops by this evening and
continues into Wednesday. Have extended the existing Winter
Weather Advisories through noon on Wednesday. Have also added
Blaine, Hill, Chouteau, and Fergus Counties to a Winter Weather
Advisory starting at 6 PM this evening and continuing through noon
on Wednesday. Models and guidance products continue to appear
just a bit too warm for expected conditions. So, have once again
used statistical model tools to bring high and low temperatures
down to the 50th percentiles today through Friday.

Diagnostic model solutions for this weekend and early next week
continue to indicate significant divergence with the GFS still
bringing another trough into the northern Rocky Mountains.
Meanwhile, the ECMWF, model ensembles, and the National Blend of
Models (NBM) continue to keep this feature off the West Coast. As
before, I have continued to use the NBM forecast solution for the
weekend and early next week. mpj

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  11  20   0 /  60  80  60  10
CTB  32   7  17  -2 /  70  80  60  10
HLN  44  17  27  10 /  80  60  50  20
BZN  45  21  31   8 /  80  70  60  30
WYS  34   9  27   6 /  90  70  60  40
DLN  41  19  32   8 /  80  40  50  30
HVR  43  14  23   2 /  30  80  60  10
LWT  45  11  18  -1 /  70  90  80  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon MDT Wednesday Beaverhead...
Gallatin...Jefferson...Madison.

Winter Weather Advisory until noon MDT Wednesday Cascade...
Judith Basin...Meagher.

Winter Weather Advisory from 6 PM this evening to noon MDT
Wednesday Blaine...Chouteau...Fergus...Hill.

Winter Weather Advisory until noon MDT Wednesday above 4500 feet
for Central and Southern Lewis and Clark...Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Mar 31, 9:33 AM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
933 AM MDT TUE MAR 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     SNOW             1 NE DILLON             45.22N 112.62W
03/31/2020  E3.0 INCH        BEAVERHEAD         MT   TRAINED SPOTTER

&&

BH
Local storm report, Mar 31, 9:36 AM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
936 AM MDT TUE MAR 31 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     SNOW             GALLATIN GATEWAY        45.59N 111.19W
03/31/2020  E5.0 INCH        GALLATIN           MT   PUBLIC

&&

BH

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:28 AM MDTWinter Weather AdvisoryTFX17 hr

Nearby

Winter Storm Warnings in Montana, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.